Nicol & Hugo Sick French Bulldog

by Nicol Daunt
(Croydon England)

Am really hoping you could give me some advice, as we seem to be getting nowhere fast...

We have a beautiful blue Frenchie, a proper Frenchie btw, not the small one. He is four years old in August.

No problems for probably the first two years, but his feet suddenly started to flare up, then his ears, then his hair. He has been to the vets so many times I’ve lost count. He is suffering terribly.

The first year and a bit under the vet, he got no better at all on antibiotics and Apoquel for months.

We found a vet that has an interest in bulldogs. He said the antibiotics they had given him are the worst for bulldogs. So had another course of different ones.

He also has had to have steroid injections to bring the flare up down. He also has to have Cytopoint injections once a month.

He has just finished another course of antibiotics that he has been on now for six weeks!

He had his injection not even two weeks ago and he is still licking his feet and today his feet have the same hot spots on them which are filled with blood. He had lost most of his hair. He couldn’t walk properly on his pads for weeks previously.

We have changed his food. The vet said put him on a prescription diet. He ate it for a few days, wet and dry but now won’t touch it.

I have been reading up on it and I’m have to agree, like us being ill, it starts on the inside and we only notice on the outside when it starts to show (hair, paws, ears) shaking his head which is another sign with him.

In the article it mentions yeast in the gut and also then, it can go into the bloodstream.

They talk about a raw food diet and I don’t have a clue where to start. Please HELP!

Apart from the costs that we keep paying out, I don’t feel it’s good at all to continually be on tablets and having injections is not good.

Nicol

Comments for Nicol & Hugo Sick French Bulldog

Average Rating starstarstarstarstar

Click here to add your own comments

Apr 01, 2021
Rating
starstarstarstarstar
Your French Bulldog with Health Problems
by: Sandra

Hello Nicol,

Well, your instincts are correct.

It is not good at all to be on drugs and having drug injections all the time, in order to TRY to stop your dog's horrible symptoms. Quite obviously that's not working, and in fact is making your dog worse.

This is also the answer to your questions. The ONLY way for your dog to recover from his health problems is to stop all these drugs and antibiotics.

However...having said that, it won't be easy, it will take a long time, and you will need to find an holistic vet in your area to guide you through this process, because your Frenchie will have to be WEANED OFF his drugs and injections. Do not stop cold turkey!

Do not think there is anything at all, that will stop your dog's horrible symptoms now. It simply won't happen. There is nothing that will fix his problems quickly...no drugs, no natural remedies and no special food.

Find a vet that can help guide you to wean your dog off the drugs. He may still need to be on a low dose steroid to make this easier while he detoxes from the drugs as time passes. Expect nothing to happen quickly, but simply accept that, and work with the process of weaning off and then his health will start slowly to restore itself with no drug interference.

As far as a raw diet is concerned, search your local area for a supplier that makes a good quality commercial raw food blend that you can give your dog, without making you more confused.

I hope this gives you some idea of what you're facing, Nicol.

Sandra

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Yeast Infection Treatment Questions.

Join the Dog Nutrition Naturally Newsletter Community

New! Comments

Have your say about what you've just read here. Use the comments box below.

Sharing is appreciated!


Affiliate disclosure